MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, after the ultrathane mac-loc locking loop multipurpose drainage catheter was placed in the patient to drain an abdominal abscess, a leak was discovered in between the hub and the catheter sections of the device.However, the customer confirmed that no separation of the hub occurred.The complaint device was removed, and a new product was opened and used to complete the procedure.No patient adverse events were reported.The device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Additional information/corrected data: b5- after further review of the record, it was determined that it should be clarified the procedure being performed at the time of event was a percutaneous transhepatic cholangiography drainage and the patient demographics are not available (a3, & a4 updated).It was also noted that only a guidewire was used during catheter removal (d11 updated).Investigation - evaluation.A review of the complaint history, device history record, drawings, documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.No device was returned therefore a returned device investigation could not be completed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record for lot 8513202 revealed no relevant non-conformances.Additionally, a review was performed on subassemblies for catheter tubing, mac-loc assembly, and cap which revealed no relevant non-conformances.A complaint lot search of the manufacturer's database for lot 8513202 revealed no other related complaints.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.The appropriate personnel have been notified, and this failure mode will continue to be trended.Per quality engineering risk assessment, there is no further actions required at this time.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7396527
Report Number1820334-2018-00857
Device Sequence Number1094285
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)210116(10)8513202
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number8513202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE GUIDE